MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX OPTION, HEAD, L, 32/+3.5, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES

ZIMMER GMBH BIOLOX OPTION, HEAD, L, 32/+3.5, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: item: constrained liner with constr.Ring, catalog #: 00633405832, lot #: 63221637.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.The manufacturer did not receive x-rays, or other source documents for review.The device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).The following reports are associated with this event: (b)(4) - (second revision).(b)(4) - (first revision).
 
Event or Problem Description
It was reported that the patient was implanted with biolox head.Patient subsequently underwent a revision surgery due to dislocation.
 
Event or Problem Description
No change to previously reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay updated and additional information.Event summary: it was reported that a patient experienced dislocations and underwent a second revision of the femoral head and liner on (b)(6) 2019.During the revision procedure, a large hematoma was noted, and a adductor tenotomy was performed due to an adductor it contracture limiting the patient¿s range of motion.The head and liner were exchanged without complication.Review of received data x-ray review and assessment dated on (b)(6) 2017.Revision op notes dated on (b)(6) 2019 demonstrated that the patient was revised due to dislocation.A fair amount of hematoma consistent with the prior dislocation ws noted.It should be noted that i placed the plastic locking tines rotated a little bit more superiorly since there had been some impingement on the posterior locking tine.Cup and stem well-fixed.Devices analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation this device is intended for treatment.The compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Conclusion summary: the investigation results did not identify a non-conformance or a complaint out of box (coob).The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Revision op notes dated on (b)(6) 2019 demonstrated that the patient was revised due to dislocation.A fair amount of hematoma consistent with the prior dislocation was noted.X-ray review and assessment dated on (b)(6) 2017 demonstrated that the patient had significant lumbar spine issues with a spine to pelvis fusion which is a known risk factor for dislocation.With that current spine issue as well as his diagnosis of parkinson¿s, this certainly may be contributing significantly to his instability.Complaint could be confirmed with op notes however definitive root cause cannot be determined the need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
BIOLOX OPTION, HEAD, L, 32/+3.5, TAPER 12/14
Common Device Name
BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8930329
Report Number0009613350-2019-00526
Device Sequence Number2129133
Product Code LZO
UDI-Device Identifier00889024430495
UDI-Public00889024430495
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2025
Device Model NumberN/A
Device Catalogue Number00-8777-032-03
Device Lot Number2804397
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight98